MAUDE Adverse Event Report: ARTHREX, INC. PLATE, POW, LOCKING, TI, 7 MM; PLATE, FIXATION, BONE

ARTHREX, INC. PLATE, POW, LOCKING, TI, 7 MM; PLATE, FIXATION, BONE
Model Number PLATE, POW, LOCKING, TI, 7 MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, the during a post-operative follow-up on for a proximal open wedge bunion procedure on (b)(6) 2020, x-rays shown a broken ar-8953-07, locking plate.The surgeon removed ar-8953-07, ar-8933-v-16 (2), ar-8933v-18(1) and ar-8933v-20(1) on (b)(6) 2020.Additional information obtained 11/11/2020: the patient's original surgery took place (b)(6) 2020.There was no known or reported trauma suffered by the patient post-op.The revision surgery to remove the broken plate and screws was performed (b)(6) 2020.Additional information obtained 11/12/2020: during the revision, upon explantation, it was discovered that the plate and one screw were broken inside the patient.It is unknown at this time which of the screw part numbers: ar-8933-v-16, ar-8933v-18 or ar-8933v-20 is the screw that was broken or if the screw may have broken due to the broken plate that was discovered at one of the patient follow up visits.During the revision there were no new devices implanted.
 
Additional Manufacturer Narrative
It was reported that during a post-op follow up the plate and one screw were found to be broken.The reported event is confirmed upon investigation of the returned product.Visual evaluation of the plate identified signs of use and a fracture located at the middle screw hole.Evaluation of the screws found that one out of the four screws had fractured as well.However, the broken screw could not be identified or measured due to the fractured state of the screw.The other screws were able to be identified as (2) ar-8933v-16 and (1) ar-8933v-18.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is excessive mechanical forces applied during healing.

Brand Name
PLATE, POW, LOCKING, TI, 7 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10934560
Report Number1220246-2020-02381
Device Sequence Number19907277
Product Code HRS
UDI-Device Identifier00888867055216
UDI-Public00888867055216
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPLATE, POW, LOCKING, TI, 7 MM
Device Catalogue NumberAR-8953-07
Device Lot Number95241541
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;